Alert archive / Montana / Wind Advisories in 2012
Wind Advisory 19, NWS Billings, MT
NWS Billings, MT issued this wind advisory at Oct 15, 2012, 3:29 AM MDT for Park County, Stillwater County, Sweet Grass County, Montana. It took effect at Oct 16, 2012, 12:00 AM MDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Oct 15, 2012, 3:29 AM MDT (09:29 UTC)
- In effect from
- Oct 16, 2012, 12:00 AM MDT
- Expired
- Oct 16, 2012, 2:36 PM MDT
- In force
- 15 hr
- Issued by
- NWS Billings, MT
Counties Park County, MT, Stillwater County, MT, Sweet Grass County, MT
The radar
The Billings radar (KBLX), 107 km from the middle of the area, began a volume at 09:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 00:00Z, 9.5 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2070 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 230 m²/s²
- 0-3 km storm-relative helicity
- 364 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
149 WWUS75 KBYZ 150929 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 329 AM MDT MON OCT 15 2012 ...STRONG WINDS EXPECTED IN THE LIVINGSTON AREA AND THE STILLWATER VALLEY LATE TONIGHT AND TUESDAY... ...WINDY CONDITIONS THROUGH WEDNESDAY FOR THE REGION... .FAST WESTERLY FLOW ALOFT WILL BRING ANOTHER ROUND OF STRONG WINDS TO THE LIVINGSTON AND STILLWATER RIVER VALLEY AREAS LATER TONIGHT THROUGH TUESDAY. WHILE THESE ARE THE MOST FAVORED LOCATIONS FOR STRONG WINDS THE NEXT FEW DAYS...THE WEATHER PATTERN WILL BRING INCREASING WINDS ACROSS THE REGION LATER ON TUESDAY THROUGH WEDNESDAY. MTZ065-066-160930- /O.NEW.KBYZ.WI.Y.0019.121016T0600Z-121016T2100Z/ LIVINGSTON AREA-BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD 329 AM MDT MON OCT 15 2012 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM MDT TUESDAY... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM MDT TUESDAY. * TIMING...STRONG WINDS WILL INCREASE LATE TONIGHT AND CONTINUE INTO MIDDAY TUESDAY BEFORE DECREASING BY LATE AFTERNOON. * IMPACTS...HIGH PROFILE VEHICLES WILL ENCOUNTER DIFFICULT DRIVING CONDITIONS. DANGEROUS CROSS WINDS ARE POSSIBLE ALONG INTERSTATE 90 NEAR LIVINGSTON. * WINDS...30 TO 45 MPH WINDS ARE EXPECTED WITH GUSTS OF 60 TO 65 MPH FROM LATE MONDAY NIGHT INTO TUESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HTTP://WEATHER.GOV/BILLINGS
7 follow-up statements
128 WWUS75 KBYZ 151543 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 943 AM MDT MON OCT 15 2012 MTZ065-066-161545- /O.CON.KBYZ.WI.Y.0019.121016T0600Z-121016T2100Z/ LIVINGSTON AREA-BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD 943 AM MDT MON OCT 15 2012 ...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM MDT TUESDAY... * TIMING...STRONG WINDS WILL INCREASE LATE TONIGHT AND CONTINUE INTO MIDDAY TUESDAY BEFORE DECREASING BY LATE AFTERNOON. * IMPACTS...HIGH PROFILE VEHICLES WILL ENCOUNTER DIFFICULT DRIVING CONDITIONS. DANGEROUS CROSS WINDS ARE POSSIBLE ALONG INTERSTATE 90 NEAR LIVINGSTON. * WINDS...30 TO 45 MPH WINDS ARE EXPECTED WITH GUSTS OF 60 TO 65 MPH FROM LATE MONDAY NIGHT INTO TUESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HTTP://WEATHER.GOV/BILLINGS
418 WWUS75 KBYZ 152121 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 321 PM MDT MON OCT 15 2012 MTZ065-066-162100- /O.CON.KBYZ.WI.Y.0019.121016T0600Z-121016T2100Z/ LIVINGSTON AREA-BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD 321 PM MDT MON OCT 15 2012 ...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM MDT TUESDAY... * TIMING...STRONG WINDS WILL INCREASE LATE TONIGHT AND CONTINUE INTO MIDDAY TUESDAY BEFORE DECREASING BY LATE AFTERNOON. * IMPACTS...HIGH PROFILE VEHICLES WILL ENCOUNTER DIFFICULT DRIVING CONDITIONS. DANGEROUS CROSS WINDS ARE POSSIBLE ALONG INTERSTATE 90 NEAR LIVINGSTON. * WINDS...30 TO 45 MPH WINDS ARE EXPECTED WITH GUSTS OF 60 TO 65 MPH FROM LATE TONIGHT INTO TUESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HTTP://WEATHER.GOV/BILLINGS
664 WWUS75 KBYZ 160316 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 916 PM MDT MON OCT 15 2012 MTZ028-041-063-161215- /O.NEW.KBYZ.HW.W.0014.121016T1800Z-121017T0200Z/ SOUTHERN WHEATLAND-NORTHERN SWEET GRASS-JUDITH GAP- INCLUDING THE CITIES OF...HARLOWTON...BIG TIMBER...JUDITH GAP 916 PM MDT MON OCT 15 2012 ...HIGH WIND WARNING IN EFFECT FROM NOON TO 8 PM MDT TUESDAY... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM NOON TO 8 PM MDT TUESDAY. * TIMING...STRONG WEST TO NORTHWEST WINDS WILL INCREASE TUESDAY AFTERNOON AND CONTINUE INTO EARLY TUESDAY EVENING. * IMPACTS...HIGH PROFILE VEHICLES WILL ENCOUNTER DANGEROUS CROSS WINDS ON HIGHWAY 191. UNSECURED OBJECTS COULD BE BLOWN AROUND AND CAUSE PROPERTY DAMAGE. * WINDS...WEST TO NORTHWEST 30 TO 45 MPH WITH GUSTS TO 65 MPH BY EARLY AFTERNOON. WINDS WILL DECREASE TUESDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$ MTZ065-066-161215- /O.CON.KBYZ.WI.Y.0019.121016T0600Z-121016T2100Z/ LIVINGSTON AREA-BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD 916 PM MDT MON OCT 15 2012 ...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM MDT TUESDAY... * TIMING...STRONG WINDS WILL INCREASE LATE TONIGHT AND CONTINUE INTO MIDDAY TUESDAY BEFORE DECREASING BY LATE AFTERNOON. * IMPACTS...HIGH PROFILE VEHICLES WILL ENCOUNTER DIFFICULT DRIVING CONDITIONS. DANGEROUS CROSS WINDS ARE EXPECTED ALONG INTERSTATE 90 NEAR LIVINGSTON. * WINDS...30 TO 45 MPH WITH GUSTS OF 60 TO 65 MPH LATE TONIGHT INTO TUESDAY AFTERNOON. FOR THE BEARTOOTH FOOTHILLS...THE STRONGEST WINDS ARE EXPECTED FROM NYE TO THE STILLWATER MINE SOUTH OF NYE...WITH SLIGHTLY LIGHTER WINDS EXPECTED ALONG WEST ROSEBUD CREEK SOUTH OF FIDDLER CREEK ROAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HTTP://WEATHER.GOV/BILLINGS
991 WWUS75 KBYZ 160940 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 340 AM MDT TUE OCT 16 2012 MTZ028-041-063-170200- /O.CON.KBYZ.HW.W.0014.121016T1800Z-121017T0200Z/ SOUTHERN WHEATLAND-NORTHERN SWEET GRASS-JUDITH GAP- INCLUDING THE CITIES OF...HARLOWTON...BIG TIMBER...JUDITH GAP 340 AM MDT TUE OCT 16 2012 ...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING... * TIMING...STRONG WEST TO NORTHWEST WINDS WILL INCREASE THIS AFTERNOON AND CONTINUE INTO EARLY EVENING. * IMPACTS...HIGH PROFILE VEHICLES WILL ENCOUNTER DANGEROUS CROSS WINDS ON HIGHWAY 191. UNSECURED OBJECTS COULD BE BLOWN AROUND AND CAUSE PROPERTY DAMAGE. * WINDS...WEST TO NORTHWEST 30 TO 45 MPH WITH GUSTS TO 65 MPH BY EARLY AFTERNOON. WINDS WILL DECREASE TUESDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$ MTZ065-066-162100- /O.CON.KBYZ.WI.Y.0019.000000T0000Z-121016T2100Z/ LIVINGSTON AREA-BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD 340 AM MDT TUE OCT 16 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM MDT THIS AFTERNOON... * TIMING...STRONG WINDS WILL INCREASE THIS MORNING AND CONTINUE INTO MIDDAY BEFORE DECREASING BY LATE AFTERNOON. * IMPACTS...HIGH PROFILE VEHICLES WILL ENCOUNTER DIFFICULT DRIVING CONDITIONS. DANGEROUS CROSS WINDS ARE EXPECTED ALONG INTERSTATE 90 NEAR LIVINGSTON. * WINDS...30 TO 45 MPH WITH GUSTS OF 60 TO 65 MPH UNTIL THIS AFTERNOON. FOR THE BEARTOOTH FOOTHILLS...THE STRONGEST WINDS ARE EXPECTED FROM NYE TO THE STILLWATER MINE SOUTH OF NYE...WITH SLIGHTLY LIGHTER WINDS EXPECTED ALONG WEST ROSEBUD CREEK SOUTH OF FIDDLER CREEK ROAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HTTP://WEATHER.GOV/BILLINGS
712 WWUS75 KBYZ 160940 CCA NPWBYZ URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE BILLINGS MT 340 AM MDT TUE OCT 16 2012 MTZ028-041-063-170200- /O.COR.KBYZ.HW.W.0014.121016T1800Z-121017T0200Z/ SOUTHERN WHEATLAND-NORTHERN SWEET GRASS-JUDITH GAP- INCLUDING THE CITIES OF...HARLOWTON...BIG TIMBER...JUDITH GAP 340 AM MDT TUE OCT 16 2012 ...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING... * TIMING...STRONG WEST TO NORTHWEST WINDS WILL INCREASE THIS AFTERNOON AND CONTINUE INTO EARLY EVENING. * IMPACTS...HIGH PROFILE VEHICLES WILL ENCOUNTER DANGEROUS CROSS WINDS ON HIGHWAY 191. UNSECURED OBJECTS COULD BE BLOWN AROUND AND CAUSE PROPERTY DAMAGE. * WINDS...WEST TO NORTHWEST 30 TO 45 MPH WITH GUSTS TO 65 MPH BY EARLY AFTERNOON. WINDS WILL DECREASE LATER THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$ MTZ065-066-162100- /O.CON.KBYZ.WI.Y.0019.000000T0000Z-121016T2100Z/ LIVINGSTON AREA-BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD 340 AM MDT TUE OCT 16 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM MDT THIS AFTERNOON... * TIMING...STRONG WINDS WILL INCREASE THIS MORNING AND CONTINUE INTO MIDDAY BEFORE DECREASING BY LATE AFTERNOON. * IMPACTS...HIGH PROFILE VEHICLES WILL ENCOUNTER DIFFICULT DRIVING CONDITIONS. DANGEROUS CROSS WINDS ARE EXPECTED ALONG INTERSTATE 90 NEAR LIVINGSTON. * WINDS...30 TO 45 MPH WITH GUSTS OF 60 TO 65 MPH UNTIL THIS AFTERNOON. FOR THE BEARTOOTH FOOTHILLS...THE STRONGEST WINDS ARE EXPECTED FROM NYE TO THE STILLWATER MINE SOUTH OF NYE...WITH SLIGHTLY LIGHTER WINDS EXPECTED ALONG WEST ROSEBUD CREEK SOUTH OF FIDDLER CREEK ROAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HTTP://WEATHER.GOV/BILLINGS
037 WWUS75 KBYZ 161529 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 929 AM MDT TUE OCT 16 2012 MTZ028-041-063-170200- /O.CON.KBYZ.HW.W.0014.121016T1800Z-121017T0200Z/ SOUTHERN WHEATLAND-NORTHERN SWEET GRASS-JUDITH GAP- INCLUDING THE CITIES OF...HARLOWTON...BIG TIMBER...JUDITH GAP 929 AM MDT TUE OCT 16 2012 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... * TIMING...STRONG WEST TO NORTHWEST WINDS WILL INCREASE THIS AFTERNOON AND CONTINUE INTO EARLY EVENING. * IMPACTS...HIGH PROFILE VEHICLES WILL ENCOUNTER DANGEROUS CROSS WINDS ON HIGHWAY 191. UNSECURED OBJECTS COULD BE BLOWN AROUND AND CAUSE PROPERTY DAMAGE. * WINDS...WEST TO NORTHWEST 30 TO 45 MPH WITH GUSTS TO 65 MPH BY EARLY AFTERNOON. WINDS WILL DECREASE LATER THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$ MTZ065-066-162100- /O.CON.KBYZ.WI.Y.0019.000000T0000Z-121016T2100Z/ LIVINGSTON AREA-BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD 929 AM MDT TUE OCT 16 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM MDT THIS AFTERNOON... * TIMING...STRONG WINDS WILL CONTINUE THROUGH MID AFTERNOON. WINDS WILL DIMINISH LATE THIS AFTERNOON. * IMPACTS...HIGH PROFILE VEHICLES WILL ENCOUNTER DIFFICULT DRIVING CONDITIONS. DANGEROUS CROSS WINDS ARE EXPECTED ALONG INTERSTATE 90 NEAR LIVINGSTON. * WINDS...30 TO 45 MPH WITH GUSTS OF 60 TO 65 MPH. FOR THE BEARTOOTH FOOTHILLS...THE STRONGEST WINDS ARE EXPECTED FROM NYE TO THE STILLWATER MINE SOUTH OF NYE... WITH SLIGHTLY LIGHTER WINDS EXPECTED ALONG WEST ROSEBUD CREEK SOUTH OF FIDDLER CREEK ROAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HTTP://WEATHER.GOV/BILLINGS
146 WWUS75 KBYZ 162036 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 236 PM MDT TUE OCT 16 2012 MTZ065-066-162145- /O.CAN.KBYZ.WI.Y.0019.000000T0000Z-121016T2100Z/ LIVINGSTON AREA-BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD 236 PM MDT TUE OCT 16 2012 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DIMINISHED ALONG THE FOOTHILLS. THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. $$ MTZ028-041-063-170200- /O.CON.KBYZ.HW.W.0014.000000T0000Z-121017T0200Z/ SOUTHERN WHEATLAND-NORTHERN SWEET GRASS-JUDITH GAP- INCLUDING THE CITIES OF...HARLOWTON...BIG TIMBER...JUDITH GAP 236 PM MDT TUE OCT 16 2012 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... * TIMING...STRONG WEST TO NORTHWEST WINDS WILL INCREASE THIS AFTERNOON AND CONTINUE INTO EARLY EVENING. * IMPACTS...HIGH PROFILE VEHICLES WILL ENCOUNTER DANGEROUS CROSS WINDS ON HIGHWAY 191. UNSECURED OBJECTS COULD BE BLOWN AROUND AND CAUSE PROPERTY DAMAGE. * WINDS...WEST TO NORTHWEST 30 TO 45 MPH WITH GUSTS TO 65 MPH. WINDS WILL DECREASE LATER THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. && $$ HTTP://WEATHER.GOV/BILLINGS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Billings, MT wrote its last area forecast discussion before this wind advisory went out at Oct 15, 3:15 AM MDT, 14 minutes earlier.
Area forecast discussion, Oct 15, 3:15 AM MDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BILLINGS MT
315 AM MDT MON OCT 15 2012
.SHORT TERM...VALID FOR TDY AND TUE...
BUSY PERIOD OF WEATHER UPCOMING AS A SERIES OF POWERFUL WAVES IN
FAST FLOW ACROSS THE PACIFIC BRING UNSETTLED AND WINDY CONDITIONS
TO THE REGION. FLATTENING RIDGE AXIS OVER CENTRAL MONTANA AND
WESTERN WYOMING THIS MORNING WITH FIRST WAVE ALREADY MOVING
THROUGH THE RIDGE AXIS. THIS HELP SET UP A STRONG PRESSURE
GRADIENT TO SUPPORT GAP FLOW WINDS AT LIVINGSTON THIS EVENING BUT
PROGRESS OF THE WAVE IS ALREADY SHIFTING THE SURFACE TROUGH FROM
ALBERTA INTO SASKATCHEWAN AND THIS IS ALLOWING WINDS TO SLACKEN
AT LIVINGSTON. RADAR SHOWS MOSTLY MID LEVEL CLOUDS MOVING ACROSS
THE AREA WHICH IS HELPING KEEP TEMPERATURES MILD THIS WARM START
WILL HELP TODAYS MAXIMUMS REACH THE 70S. ANOTHER WAVE EXPECTED TO
ARRIVE AROUND MID DAY WHICH WILL INCREASE THE CHANCE OF SHOWERS
ACROSS WESTERN AREAS BUT EXPECT MOST AREAS EAST OF THE MOUNTAINS
TO SEE DOWNSLOPE WHICH WILL KEEP MOST PRECIPITATION FROM REACHING
THE GROUND. WITH GOOD MIXING AND STRONG FLOW ALOFT EXPECT ANOTHER
SURGE OF WINDS DURING THE AFTERNOON HOURS.
DRY AIR MOVES IN BEHIND THE WAVE THIS EVENING WITH A MUCH
STRONGER WAVE MOVING THROUGH THE PACIFIC NORTHWEST. THIS WILL
SUPPORT ANOTHER ROUND OF PRESSURE FALLS ALONG THE CONTINENTAL
DIVIDE BUT THE DRY AIR WILL SUPPORT CLEAR SKIES OVER WYOMING AND
SOUTHEAST IDAHO INITIALLY WHICH WILL SUPPORT HIGHER SURFACE
PRESSURES. DESPITE SOME VERTICAL MOTION WITH THE WAVE...BETTER
MID LEVEL MOMENTUM SHOULD COMBINE WITH THE PRESSURE GRADIENTS TO
SUPPORT BETTER GAP FLOW WINDS AT LIVINGSTON AND THE UPPER
STILLWATER VALLEY AND 700MB WINDS OVER YELLOWSTONE PARK STAY A BIT
MORE SOUTHWESTERLY. THIS SHOULD SUPPORT ANOTHER ROUND OF GAP FLOW
WINDS AND EXPECT THEM TO BE STRONGER AND PERSIST
LONGER...ESPECIALLY AS THE STRONGER WAVE INDUCES CONTINUED
PRESSURE FALLS INTO TUESDAY. HAVE ISSUED A WIND ADVISORY FOR GAP
FLOW WIND AREAS AT FOR LIVINGSTON AND BEARTOOTH FOOTHILLS ZONES
STARTING AT MIDNIGHT. SHOWER ACTIVITY SHOULD STILL BE MAINLY
OROGRAPHIC BUT WAVE IS DEEP ENOUGH AND HAS ENOUGH MOISTURE
INDICATED BY A 700MB THETA E PLUME TO PULL SOME SHOWER ACTIVITY
INTO THE CENTRAL ZONES BY DAYBREAK TUESDAY.
LATER ON TUESDAY THE PROGRESS OVER THE WAVE INDUCES ENOUGH LIFT
OVER SOUTHEAST IDAHO AND WYOMING TO DIMINISH GAP FLOW PRESSURE
GRADIENTS AND A STRONG COLD FRONT IS EXPECTED TO REACH LVM AROUND
18Z AND BILLINGS BY 21Z. THIS SHOULD CUT OFF THE PERIOD OF BEST
GAP FLOW WINDS FOR LIVINGSTON AND NYE AND HAVE WIND ADVISORY
TERMINATING AT THIS TIME. SHOWER ACTIVITY WITH THE COLD FRONT AND
THETA E PLUME SHOULD INCREASE BUT MODELS ARE SHOWING MIDLEVEL
DRYING BY MID AFTERNOON SO SHOWER THREAT WILL TAPER OFF FROM WEST
TO EAST TUESDAY AFTERNOON AND EVENING. TEMPERATURES WILL BE MILD
ON TUESDAY AHEAD OF THE FRONT...AND THEN COOL BY LATE AFTERNOON.
WIND SITUATION IS THE MAIN WEATHER THREAT THROUGH THIS PERIOD AND
IT IS COMPLEX. GAP FLOW WIND THREAT THROUGH 21Z TUESDAY HAS
ALREADY BEEN ADDRESSED. MODELS SHOW MOUNTAIN WAVE PATTERN EVOLVING
BY 12Z TUESDAY IN THE PRESSURE GRADIENTS BUT 700MB WINDS ARE NOT
AS IMPRESSIVE AS ONE WOULD EXPECT FOR A MOUNTAIN WAVE EVENT. COLD
FRONT LOOKS TO HAVE SOME SUBSIDENCE BEHIND IT...SO THERE IS A
THREAT FOR MIXING DOWN SOME STRONG MOMENTUM IN THE LATER AFTERNOON
HOURS ACROSS THE PLAINS...BUT TIMING OF ENDING OF VERTICAL MOTION
AND ONSET OF STRONGER WINDS IS UNCONFIDENT AT THIS POINT.
THEREFORE FORESEE TWO POSSIBLE ADDITIONAL AREAS OF WIND
PROBLEMS...AREAS AROUND HARLOWTON AND BIG TIMBER FOR A MOUNTAIN
WAVE WIND EVENT TUESDAY...AND THEN WINDS ASSOCIATED WITH THE FRONT
ACROSS MOST OF THE REGION TUESDAY AFTERNOON AND
EVENING...ESPECIALLY IF SHOWER ACTIVITY IS STRONG ENOUGH TO MIX
DOWN MOMENTUM. AT THIS POINT...WILL NOT ISSUE OTHER WIND
HIGHLIGHTS AND GIVE DAY SHIFT A CHANCE TO SEE BETTER DETAIL SO
TIMING AND AREAL COVERAGE CAN BE DETERMINED. BORSUM
.LONG TERM...VALID FOR WED...THU...FRI...SAT...SUN...
THE EXTENDED FORECAST...FOR THE PERIOD BEGINNING
WEDNESDAY...LOOKS IN PRETTY GOOD SHAPE OVERALL. MODELS ARE AN
GOOD AGREEMENT AND HAVE COME INTO BETTER AGREEMENT FOR THE END OF
THE PERIOD. THE EXTENDED PERIOD WILL START OUT COOL...BEGINNING A
DRYING TREND THROUGH THE WORKWEEK...AND APPEARS WILL AS THOUGH
WINTER TYPE WEATHER WILL MAKE A RETURN THIS WEEKEND...WITH HIGHS
IN THE 30S BY MONDAY.
BEGINNING AT THE TAIL END OF THE CURRENTLY APPROACHING WEATHER
SYSTEM...WINDS ARE THE GREATEST CONCERN...AND WILL CONTINUE
THROUGH WEDNESDAY. WINDS WILL SLOWLY TAPER OFF FROM WEST TO
EAST BEGINNING WEDNESDAY AFTERNOON/EVENING...AS THE UPPER LEVEL
LOW PUSHES EASTWARD...AND NORTHWEST FLOW ALOFT STARTS TO DOMINATED
THE PATTERN. THURSDAY APPEARS TO BE ANOTHER TRANSITION DAY...AS
NORTHWEST FLOW REMAINS IN PLACE...BUT A SHORT PERIOD OF RIDGING
WILL BEGIN PUSHING INTO THE REGION LATE THURSDAY. THIS WILL NOT
HELP MUCH WITH TEMPS ON THURSDAY...BUT WILL BRING MUCH WARMER
TEMPS...NEAR NORMAL...FOR FRIDAY AS THE NEXT SYSTEM APPROACHES. AT
THIS POINT MODELS ARE STILL HAVING SOME TROUBLE WITH TIMING....BUT
HAVE COME INTO MUCH BETTER AGREEMENT. THIS WEEKEND SYSTEM WILL BE
OUT NEXT POTENTIAL WEATHER PRODUCER...HAVING BEEN DRY THROUGH THE
BEGINNING OF THE PERIOD. CURRENTLY MODELS POINT TOWARD A BROAD
TROF...THAT WILL BRING AN EXTENDED PERIOD OF PRECIP...AND COOLING
TEMPERATURES. MADE SEVERAL CHANGES AS MODEL AGREEMENT HAS IMPROVED
SO SIGNIFICANTLY. START COOLING TREND BEGINNING SATURDAY...AND
CONTINUED THROUGH THE END OF THE PERIOD. RAISED POPS SIGNIFICANTLY
AS THIS SYSTEM STICKS AROUND...WITH WHAT APPEARS TO BE A STEADY
FEED OF MOISTURE INTO THE REGION. SPREAD SLIGHT CHANCE POPS ACROSS
THE WEST ON SATURDAY...AND CHANCE POPS ACROSS THE ENTIRE REGION
FOR SUNDAY THROUGH THE END OF THE PERIOD. AAG
&&
.AVIATION...
GUSTY SOUTHWEST WINDS...GUSTING TO 35 TO 45 KNOTS WILL CONTINUE
TODAY. GUSTY WINDS ARE EXPECTED TO REDEVELOP OVER THE PLAINS BY
MIDDAY MONDAY...WITH GUSTS OF 25 TO 35 KNOTS. SCATTERED SHOWERS
ARE DEVELOPING OVER THE WESTERN AREAS...WITH SOME OCCASIONAL
OBSCURATION OVER THE MOUNTAINS. OTHERWISE...VFR CONDITIONS ARE
EXPECTED TO PREVAIL FOR ALL TERMINALS TODAY. AAG
&&
.PRELIMINARY POINT TEMP/POPS...
TDY TUE WED THU FRI SAT SUN
-------------------------------------------------------
BIL 072 051/068 041/052 030/052 038/069 042/062 037/047
2/W 25/W 31/N 11/B 11/B 12/W 32/W
LVM 068 045/063 032/047 023/047 032/065 037/057 033/043
2/W 26/W 22/W 21/B 11/B 22/W 32/W
HDN 074 046/070 039/053 030/052 035/070 040/064 037/051
1/N 15/W 52/W 11/B 11/B 12/W 32/W
MLS 074 047/070 038/054 033/051 034/067 041/061 036/046
1/B 15/W 42/W 21/N 11/B 12/W 23/W
4BQ 073 048/068 040/053 032/050 031/067 040/062 037/052
0/B 05/W 52/W 21/N 11/B 11/B 22/W
BHK 071 046/067 038/051 033/049 031/065 039/059 035/048
0/B 14/W 42/W 21/N 11/B 11/B 23/W
SHR 072 045/068 036/051 027/050 032/068 036/063 034/050
0/B 04/W 32/W 11/B 01/B 11/B 23/W
&&
.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM MDT
TUESDAY FOR ZONES 65-66.
WY...NONE.
&&
WEATHER.GOV/BILLINGSHazardous weather outlook, Oct 14, 8:22 PM MDT, 7 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BILLINGS MT 822 PM MDT SUN OCT 14 2012 MTZ028>042-056>058-063>068-WYZ098-099-160230- SOUTHERN WHEATLAND-MUSSELSHELL-TREASURE-NORTHERN ROSEBUD-CUSTER- FALLON-NORTHERN STILLWATER-YELLOWSTONE-POWDER RIVER-CARTER- SOUTHERN BIG HORN-EASTERN CARBON-NORTHERN PARK- NORTHERN SWEET GRASS-GOLDEN VALLEY-RED LODGE FOOTHILLS- NORTHERN BIG HORN-SOUTHERN ROSEBUD-JUDITH GAP-PARADISE VALLEY- LIVINGSTON AREA-BEARTOOTH FOOTHILLS-ABSAROKA/BEARTOOTH MOUNTAINS- CRAZY MOUNTAINS-NORTHEAST BIG HORN MOUNTAINS-SHERIDAN FOOTHILLS- 822 PM MDT SUN OCT 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...SOUTH CENTRAL MONTANA...SOUTHEAST MONTANA AND NORTH CENTRAL WYOMING. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER TONIGHT IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY VERY WINDY CONDITIONS ARE EXPECTED NEAR LIVINGSTON AND BIG TIMBER MONDAY NIGHT AND TUESDAY AND OVER SOUTHEASTERN MONTANA AND MUCH OF THE REGION WEDNESDAY. WINDS COULD CAUSE DIFFICULT TRAVEL FOR HIGH PROFILE VEHICLES. THE WINDS COULD ALSO CAUSE BLOWING DUST...AND IF ANY GRASS FIRES START OR GET OUT OF CONTROL...THEY WILL SPREAD RAPIDLY. IN THE MOUNTAINS...OUTDOOR ACTIVITIES WILL BE AFFECTED BY SOME SNOW AND STRONG WINDS...MAINLY ON TUESDAY AND TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. HOOLEY
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.